Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Started taking lotrinex along with librax. Is it safe?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
I just started taking lotrinex 2 days ago. I guess I wasn't really thinking. But I also was taking the librax which I was told by my doctor to take 4 times a day. So I was taking both for 2 days. Is this OK? I think the lotrinex is to replace the librax. Is this correct? Both drug pamphlets mention the fact of possibly getting constipated. I don't want to get constipated. So I have stopped the librax. Is this the right choice?
Posted Mon, 23 Sep 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 1 hour later
Brief Answer:
You should take both

Detailed Answer:
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

You must be suffering from IBS-D (diarrhea predominant) or it may be functional diarrhea with mild abdominal pain. That's why your treating doctor has given these medications. Both of these medicine are used in different condition that is used for different symptoms like lotronex is used mainly for loose stool and librax is used relieve mild abdominal pain. Lotronex is not used in constipation as it helps in making stool formed. And librax is used in both constipation and diarrhea but for mild abdominal pain. In case you develope constipation then you may stop lotronex but for pain you have to take librax. So presently if stool is lose and there is pain then you should take both medicine.

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Follow-up: Started taking lotrinex along with librax. Is it safe? 23 minutes later
Yes, I do have IBS. Sorry I forgot to mention that. I do not have any pain with the IBS. That was the first medication that my doctor wanted me to try was the Librax. I started on two am and pm. Then I told him that wasn't really working so he told me to try taking 4. He also had me try taking Benefiber but that just made me have "accidents" again. So I stopped that and just took the Librax. So now like I said earlier I am just taking the Lotrinex in place of the Librax.
Answered by Dr. Amit Jain 15 minutes later
Brief Answer:
No abdominal pain then no Librax

Detailed Answer:
Hello! Thanks for feedback.

If there is abdominal pain or discomfort then you can avoid librax.

If you do not have any clarification , you can close the discussion and rate the answer. Wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor